Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Flaxseed
Nov 24, 2006

Hello, recently I was told by a fellow gym-goer that flaxseed is a great supplement to take for a variety of reasons. The reason that peaked my interest was that it can help remedy joint (shoulder in my case) problems. I have some lipodystrophy and have noticed a very noticeable decrease in my shoulder size. My right shoulder always aches on my first set or two of bench presses then it seems to loosen up for the remainder of my workout. Could this be caused by the disappearance of fat around my deltoids? I was also told that flaxseed is somehow related to steroids, is that true? Could flaxseed help in increasing either fat or muscle on the body? I should add that I am currently taking Viread, Ziagen, Reyataz w/Norvir booster. Over that years I have taken both Zerit and Videx which are probably to blame for my lipo, altough it does seem to be getting a little worse. Thank you again for all of your valuable feedback it is appreciated more than you will ever know.

Response from Dr. Henry

Flaxseed may be helpful in lowering some lipid levels. I have not seen much published on its use in HIV-related lipid elevations in regards to efficacy and safety. I am not aware of a good study demonstrating a benefit with safey for joint or muscle pains either in HIV+ persons or the general population. Loss of fat around the shoulder joint would seem unlikely to cause more pain with exercise. If any reader is aware of a pertinent reference please post! KH



Previous
Achilis tendon and ARV
Next
lower does d4t - side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement